Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 146, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2017, 8:51 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 8:51 PM CDT (01:51 UTC)
- Expired
- Jul 23, 2017, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted.
458
WUUS53 KILX 240151
SVRILX
ILC019-041-045-183-240230-
/O.NEW.KILX.SV.W.0146.170724T0151Z-170724T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
851 PM CDT SUN JUL 23 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Edgar County in east central Illinois...
Southwestern Vermilion County in east central Illinois...
Southeastern Champaign County in east central Illinois...
Northeastern Douglas County in east central Illinois...
* Until 930 PM CDT
* At 851 PM CDT, a severe thunderstorm was located near Allerton, or
19 miles southeast of Champaign, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Homer, Sidell, Hume, Broadlands, Allerton, Indianola, Metcalf and
Palermo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3992 8807 4004 8795 3991 8768 3976 8785
TIME...MOT...LOC 0151Z 310DEG 20KT 3997 8795
HAIL...1.00IN
WIND...60MPH
$$
Auten1 follow-up statement
210
WWUS53 KILX 240226
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
926 PM CDT SUN JUL 23 2017
ILC019-041-045-183-240236-
/O.EXP.KILX.SV.W.0146.000000T0000Z-170724T0230Z/
Edgar-Vermilion-Champaign-Douglas-
926 PM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDGAR...
SOUTHWESTERN VERMILION...SOUTHEASTERN CHAMPAIGN AND NORTHEASTERN
DOUGLAS COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3992 8807 4004 8795 3991 8768 3976 8785
TIME...MOT...LOC 0226Z 310DEG 20KT 3985 8776
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:10 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 23, 7:10 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 710 PM CDT Sun Jul 23 2017 .SHORT TERM...(This evening through Monday) ISSUED AT 340 PM CDT Sun Jul 23 2017 A couple features will continue to produce chances for showers and thunderstorms through evening as SBCAPE to around 3000 J/kg has developed with afternoon heating across central IL. First is the upper trough axis located approximately along I-57 and pushing eastward. A few showers and isolated thunderstorms could form east of this for the next few hours before subsidence behind the axis limits any development. Second is a surface trough axis from Michigan through Kansas city and starting to produce some the Milwaukee area back through NW Illinois west of the Illinois River. This feature will move southeastward this afternoon and bring the best chance for isolated to scattered thunderstorms across central IL into the evening until nocturnal cooling diminishes instability and the feature moves southeast of the area. Winds will diminish and turn northerly overnight behind the trough axis with drier air moving in, allowing temperatures to fall into the 60s for lows. Expect highs to reach anywhere from 81 along I-74 to 87 in Lawrenceville Monday. .LONG TERM...(Monday night through Sunday) ISSUED AT 340 PM CDT Sun Jul 23 2017 High pressure will bring dry weather and still relatively low humidity Tuesday then Gulf moisture will return by Wednesday behind the outgoing high. A slight chance for thunderstorms returns as early as Wednesday afternoon as GFS produces precipitation in a weak disturbance, however most models focus precip chances with a cold front on track for Wednesday night into Thursday. Highs on Tuesday expected in the mid 80s followed by around 90 on Wednesday. The heat will be brief as the cold front drops highs back to the low to mid 80s for the remainder of the week and weekend. High pressure should keep conditions dry again from late Thursday night into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 710 PM CDT Sun Jul 23 2017 VFR conditions will prevail at all sites next 24hrs. Keeping some VCTS at all sites this evening except PIA. The way the trough is rotating through the state, believe PIA is safe. Other sites could see convection for 1-2 or 3 hrs this evening and then skies should become mostly clear overnight. Light fog is again possible toward morning and then some low CU/SC should develop tomorrow late morning. Winds will be light and become northwest as the trough moves through and then become northerly tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...37 AVIATION...Auten
Hazardous weather outlook, Jul 23, 3:01 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Sun Jul 23 2017 ILZ027>031-036>038-040>057-061-241100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 301 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible into this evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... As another frontal boundary approaches the area later Wednesday and Thursday, thunderstorm chances will return to the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed early this evening. ILZ062-063-066>068-071>073-241100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 301 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible this evening. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... As another frontal boundary approaches the area late Wednesday night into Thursday, thunderstorms chances will return to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
In the hours before
Local storm report, Jul 23, 6:34 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL DIVERNON 39.57N 89.65W
07/23/2017 M0.88 INCH SANGAMON IL TRAINED SPOTTER
&&
EJLLocal storm report, Jul 23, 6:49 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 NE MANCHESTER 39.55N 90.32W
07/23/2017 M0.88 INCH SCOTT IL TRAINED SPOTTER
ON US-67
&&
EJLLocal storm report, Jul 23, 7:16 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 NE MANCHESTER 39.55N 90.32W
07/23/2017 M0.88 INCH SCOTT IL TRAINED SPOTTER
ON US-67
0445 PM HAIL AUBURN 39.58N 89.75W
07/23/2017 M0.88 INCH SANGAMON IL TRAINED SPOTTER
0445 PM HAIL AUBURN 39.58N 89.75W
07/23/2017 M1.00 INCH SANGAMON IL AMATEUR RADIO
0445 PM HAIL AUBURN 39.58N 89.75W
07/23/2017 M1.00 INCH SANGAMON IL PUBLIC
PUBLIC REPORT RELAYED THROUGH BROADCAST MEDIA
0459 PM HAIL DIVERNON 39.57N 89.65W
07/23/2017 M0.88 INCH SANGAMON IL TRAINED SPOTTER
&&
EJLSpecial weather statement, Jul 23, 7:25 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
725 PM CDT SUN JUL 23 2017
ILZ045-046-240115-
Vermilion-Champaign-
725 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION AND
NORTHEASTERN CHAMPAIGN COUNTIES UNTIL 815 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm near
Potomac, or 14 miles east of Rantoul, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Danville, Rossville, Potomac, Bismarck, Henning, Middle Fork Wildlife
Area, Armstrong, Collison, Alvin, Penfield and Vermilion County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4026 8798 4040 8796 4040 8794 4041 8793
4036 8753 4014 8753
TIME...MOT...LOC 0025Z 283DEG 29KT 4032 8788
AutenLocal storm report, Jul 23, 7:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
747 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST PENFIELD 40.30N 87.95W
07/23/2017 E50.00 MPH CHAMPAIGN IL TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUST...ALSO HAD PEA SIZED HAIL.
&&
EJLLocal storm report, Jul 23, 8:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST POTOMAC 40.31N 87.80W
07/23/2017 M50 MPH VERMILION IL EMERGENCY MNGR
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:25 PM CDT | Special Weather Statement | ILX | Vermilion | 50 min |
| Jul 23, 9:29 PM CDT | Special Weather Statement | ILX | Edgar | 46 min |
| Jul 24, 11:37 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 9 days |
| Jul 24, 11:37 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 34 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.